Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes stabbing pain in scalp?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2653 Questions
Question
Hello Dr XXXXXXX Yes I have a problem. I am having sudden very sharp stabbing pains tothe top of my scalp intermittenly on the right scalp for about one week. I f I take motrin 600mg ,it will go away until 6 hours later and its back again. Health 57 year old female. only hormone replacement med. No rash but some tenderness to my right face and ear.
Posted Sat, 16 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
most likely a cluster headache

Detailed Answer:
hello and welcome,

I have read you history carefully.
the headache you are describing is most likely a migraine or cluster headache.
It could also be associated with Acute frontal and / or maxillary sinusitis.

To confirm sinusitis , you may get a PNS(PARANASAL SINUS) x ray done in consultation with an ENT doctor, if detected you would require antibiotics, anti histamine and Tylenol.

kindly let me know what your average blood pressure range is.

If sinusitis is not the case then you can use SUMATRIPTAN AND NAPROXEN SODIUM in acute attacks in both cluster and migraine headaches after consulting your doctor. though acutely 100 % oxygen is very effective in cluster headaches.

prednisone or lithium are used to prevent recurrent attack in cluster headaches.

in migraines, to prevent recurrence of the acute attack your physician may prescribe verapamil, topiramate or propranolol for about 6 months.

If despite abortive therapy your headache worsens or you develop new neurologic deficits like slurred speech, then please make a visit to the E.R to assess the need for a CT scan.

let me know if you have any other query.
hope this helps.
thanks

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor